MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on october 28, 2019 that an accumax 200 laser fiber was used in a lithotripsy holmium laser under flexible ureteroscopic procedure in the ureter performed on (b)(6) 2019.According to the complainant, during the procedure, the fiber connector overheated and could not be used.Reportedly, there was no burn injury to the user.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).One accumax 200 laser fiber was returned broken.The piece measured approximately 308 cm from the top of the connector to the break.The remainder of the fiber, including the distal tip, was not returned.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely a result of the fiber break occurring during use, resulting in a misfire.Visual inspection did not result in any evidence of the reported overheating of the connector.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.A complaint with a cause of manufacturing deficiency indicates that the problems were traced to the manufacturing process.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an accumax 200 laser fiber was used in a lithotripsy holmium laser under flexible ureteroscopic procedure in the ureter performed on (b)(6) 2019.According to the complainant, during the procedure, the fiber connector overheated and could not be used.Reportedly, there was no burn injury to the user.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9347781
Report Number3005099803-2019-05663
Device Sequence Number19516642
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2020
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot NumberC000004661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight72